Alert archive / Georgia / Special Weather Statements in 2012

Special Weather Statement, NWS Atlanta, GA

August 19, 2012Laurens County, Treutlen County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 19, 2012, 8:24 AM EDT for Laurens County, Treutlen County, Georgia. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 19, 2012, 8:24 AM EDT (12:24 UTC)
Expired
Aug 19, 2012, 9:15 AM EDT
In force
51 min
Issued by
NWS Atlanta, GA

Counties Laurens County, GA, Treutlen County, GA

The radar

The Robins AFB radar (KJGX), 71 km from the middle of the area, began a volume at 12:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 0.4 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2012-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 108 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2012-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
108 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
621 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
107 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

572 
WWUS82 KFFC 191224
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
824 AM EDT SUN AUG 19 2012

GAZ085-086-097-098-111>113-191315-
824 AM EDT SUN AUG 19 2012

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN WHEELER...
TREUTLEN...TOOMBS...MONTGOMERY...LAURENS...JOHNSON AND EMANUEL
COUNTIES UNTIL 915 AM EDT...

AT 818 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER RENTZ...MOVING EAST AT 35 MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS
WHEELER...TREUTLEN...TOOMBS...MONTGOMERY...LAURENS...JOHNSON AND
EMANUEL COUNTIES THROUGH 915 AM EDT. SOME LOCATIONS IN THE PATH OF
THESE STORMS INCLUDE HARLOW...RENTZ...EAST DUBLIN...CADWELL...
DUBLIN...LOWERY...LOVETT...BREWTON...MINTER...ROCKLEDGE...SCOTT...
ORLAND...BARNHILL...ORIANNA AND LOTHAIR.

&&

LAT...LON 3268 8235 3220 8236 3230 8305 3261 8303
TIME...MOT...LOC 1224Z 274DEG 31KT 3242 8291

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 19, 7:50 AM EDT, 34 minutes earlier.

Area forecast discussion, Aug 19, 7:50 AM EDT, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
0750 AM EDT SUN AUG 19 2012

.SHORT TERM /TODAY THROUGH MONDAY/...
THE FRONTAL BOUNDARY IS NEARLY STATIONARY OVER NORTH GEORGIA AS A
SHORT WAVE MOVES ALONG THE BOUNDARY TODAY AND UP INTO THE TENNESSEE
VALLEY TONIGHT. ANOTHER WEAK LOW OVER SOUTH CAROLINA WILL ASSIST
TO KEEP PLENTY OF MOISTURE OVER MUCH OF THE CWA AS PER NAM. THE
GFS PUSHES THE MOISTURE FIELD FARTHER SOUTH...WHILE ALLOWING A DRIER
AIR MASS INTO NORTH GEORGIA. BOTH MODELS SHOW DRIER AIR PUSHING
INTO NORTH GEORGIA...BUT THE GFS IS MORE AGGRESSIVE BRINGING IN
THE DRY AIR. ANOTHER SHORT WAVE MOVES ACROSS THE AREA SUNDAY INTO
MONDAY KEEPING CHANCE POPS OVER MUCH OF THE AREA...LIKELY SOUTH
AND SLIGHT CHANCE IN THE NORTHWEST AS WE MOVE INTO MONDAY.

INCONSISTENCIES IN THE MODELS HAVE MADE THIS FORECAST MORE
DIFFICULT...BUT THE CONSENSUS IS TO KEEP PRECIP GOING THROUGH THE
SHORT TERM AT LEAST WHILE THE SHORT WAVES CONTINUE ALONG THE
BOUNDARY.

WITH THE RAIN AND CLOUD COVER...WILL EXPECT TEMPERATURES TO REMAIN
BELOW NORMAL...REACHING THE LOWER 80S FOR MAX TEMPERATURES AND UPPER
60S AND 70S FOR LOWS.

37

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
WAVE WILL BE TRACKING ACROSS THE CWA AT THE BEGINNING OF THE LONG
TERM AND MOVE OUT BY TUESDAY NIGHT. THINK MET IS INITIALLY TOO DRY
SO LEANED TOWARD THE HIGHER MAV POPS FOR MONDAY NIGHT AND TUESDAY.
AT THIS POINT...THIS SEEMS TO BE THE BEST CHANCE OF PRECIP IN THE
LONG TERM. GFS BRINGS TROUGH AXIS THROUGH CWA ON WEDNESDAY AND
OVERALL MODELS DRY THE CWA OUT FOR WEDNESDAY THROUGH THE END OF THE
WORK WEEK AND EVEN BUILD WEAK UPPER LEVEL RIDGING INTO THE AREA.
ALTHOUGH OVERALL MOISTURE IS LIMITED...WITH IT STILL BEING
SUMMERTIME...COULD NOT PULL POPS OUT COMPLETELY AND THUS AM MAINLY
ADVERTISING SLIGHT CHANCE. STRONG SHORTWAVE MOVES INTO THE LOWER MS
VALLEY ON SATURDAY AND COULD HELP TO BRING BACK INCREASED RAIN
CHANCES BY THE SECOND HALF OF THE WEEKEND...JUST BEYOND THE END OF
THE LONG TERM.

STUCK CLOSE TO MEX TEMPS EXCEPT FOR A FEW ADJUSTMENTS UPWARD ON MIN
TEMPS BY A DEGREE OR TWO.

11

&&

.AVIATION...
12Z UPDATE...
SHOWERS AND ISLOATED THUNDERSTORMS STILL EXPECTED OVER THE CWA THIS
MORNING AND AFTERNOON...AND BEST CHANCE OF THE THUNDERSTORMS IS
DURING THE AFTERNOON. THE BEST CHANCE OF CB WILL BE AFTER 18Z AND
WILL GO WITH A PROB30 AFTER 20Z. AS SHORT WAVE MOVES THROUGH THE
NORTHEASTERLY FLOW SOME IFR CIGS EXPECTED TO IMPACT THE NORTHERN
TAFS.  GREAT UNCERTAINTY ON THE TIMING OF IFR CIGS...BUT MOS BRINGS
IT INTO NORTHERN TAFS BETWEEN 12Z AND 15Z. WINDS TO REMAIN WEST TO
NORTHWEST UNDER 10KTS.

//ATL CONFIDENCE...00Z UPDATE...
HIGH CONFIDENCE ON WIND...MODERATE CONFIDENCE ON ALL OTHER ELEMENTS.

37

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          82  66  84  65 /  70  40  40  50
ATLANTA         82  68  83  66 /  60  40  40  40
BLAIRSVILLE     78  59  78  58 /  60  30  50  40
CARTERSVILLE    83  64  85  60 /  50  30  50  40
COLUMBUS        86  71  85  68 /  70  30  60  50
GAINESVILLE     79  66  82  64 /  70  30  50  50
MACON           86  71  85  69 /  70  40  60  50
ROME            85  64  85  62 /  50  30  40  30
PEACHTREE CITY  82  66  83  63 /  60  30  40  50
VIDALIA         88  73  85  71 /  70  40  70  60

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...37
LONG TERM....11
AVIATION...37
Hazardous weather outlook, Aug 19, 5:21 AM EDT, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
521 AM EDT SUN AUG 19 2012

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-200930-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
521 AM EDT SUN AUG 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...
NUMEROUS THUNDERSTORMS ARE EXPECTED TODAY ACROSS NORTH AND CENTRAL
GEORGIA.

.SYNOPSIS...
A DISTURBANCE WILL TRACK ALONG A STATIONARY FRONT THAT WAS
LOCATED ACROSS SOUTHERN TENNESSEE THIS MORNING.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS ASSOCIATED WITH THE THUNDERSTORMS WILL BE
GUSTY WINDS AND HEAVY RAIN. IN ADDITION...FREQUENT LIGHTNING AND
SMALL HAIL WILL BE POSSIBLE.

.DISCUSSION...
A DISTURBANCE TRACKING ACROSS THE AREA TODAY WILL HELP TO ENHANCE
THE CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS NORTH AND CENTRAL
GEORGIA THROUGH TONIGHT. THE BEST CHANCE FOR THUNDERSTORMS WILL
BE ACROSS CENTRAL GEORGIA WHERE THE HIGHEST INSTABILITY VALUES ARE
FORECAST...AROUND 2000 J/KG. EVEN WITH THESE DECENT CAPE
VALUES...STORMS ARE EXPECTED TO REMAIN BELOW SEVERE CRITERIA
TODAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THERE IS A CHANCE OF THUNDERSTORMS EACH DAY...HOWEVER THE BEST
CHANCE APPEARS TO BE MONDAY AND MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, Aug 19, 8:24 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
824 AM EDT SUN AUG 19 2012

GAZ085-086-097-098-111>113-191315-
824 AM EDT SUN AUG 19 2012

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN WHEELER...
TREUTLEN...TOOMBS...MONTGOMERY...LAURENS...JOHNSON AND EMANUEL
COUNTIES UNTIL 915 AM EDT...

AT 818 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER RENTZ...MOVING EAST AT 35 MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS
WHEELER...TREUTLEN...TOOMBS...MONTGOMERY...LAURENS...JOHNSON AND
EMANUEL COUNTIES THROUGH 915 AM EDT. SOME LOCATIONS IN THE PATH OF
THESE STORMS INCLUDE HARLOW...RENTZ...EAST DUBLIN...CADWELL...
DUBLIN...LOWERY...LOVETT...BREWTON...MINTER...ROCKLEDGE...SCOTT...
ORLAND...BARNHILL...ORIANNA AND LOTHAIR.

&&

LAT...LON 3268 8235 3220 8236 3230 8305 3261 8303
TIME...MOT...LOC 1224Z 274DEG 31KT 3242 8291

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 11:28 PM EDTSpecial Weather StatementFFCHarris47 min
Aug 19, 12:58 AM EDTSpecial Weather StatementFFCCherokee, Gordon, Pickens32 min
Aug 19, 1:06 AM EDTSpecial Weather StatementFFCCrawford, Monroe24 min
Aug 19, 1:32 AM EDTSpecial Weather StatementFFCBibb, Crawford, Monroe, Peach43 min
Aug 19, 1:43 AM EDTSpecial Weather StatementFFCDawson, Forsyth32 min
Aug 19, 6:27 PM EDTSpecial Weather StatementFFCToombs63 min

Nearby

Special Weather Statements in Georgia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.